Alert archive / Arizona / Flash Flood Warnings in 2014

Flash Flood Warning 27, NWS Phoenix, AZ

August 3, 2014Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 3, 2014, 5:34 PM MST for Maricopa County, Arizona. It was in force for 86 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2014, 5:34 PM MST (00:34 UTC)
Expired
Aug 3, 2014, 7:00 PM MST
In force
86 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 126 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 5:44 PM MSTHEAVY RAIN 2Nw Wickenburg, AZ2 INCHES IN 30 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 0.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2014-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2014-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
2410 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WGUS55 KPSR 040034
FFWPSR
AZC013-040200-
/O.NEW.KPSR.FF.W.0027.140804T0034Z-140804T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
534 PM MST SUN AUG 3 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES WICKENBURG...

* UNTIL 700 PM MST

* AT 529 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AGUILA...
  WICKENBURG...
  US HIGHWAY 60 FROM WICKENBURG TO AGUILA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

&&

LAT...LON 3400 11274 3399 11268 3398 11264 3398 11262
      3396 11257 3388 11257 3381 11322 3401 11319
      3401 11274

$$

NOLTE
1 follow-up statement
455 
WGUS75 KPSR 040157
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
657 PM MST SUN AUG 3 2014

AZC013-040201-
/O.EXP.KPSR.FF.W.0027.000000T0000Z-140804T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
657 PM MST SUN AUG 3 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MST FOR NORTHWESTERN
MARICOPA COUNTY...

WATCH FOR LINGERING STORM RUNOFF THROUGH AREA WASHES AND DRAINAGES
FOR THE REMAINDER OF THE EVENING.

LAT...LON 3400 11274 3399 11268 3398 11264 3398 11262
      3396 11257 3388 11257 3381 11322 3401 11319
      3401 11274

$$

NOLTE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 12:15 PM MST, 5 hours 19 minutes earlier.

Area forecast discussion, Aug 3, 12:15 PM MST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
1215 PM MST SUN AUG 3 2014.

&&

.SYNOPSIS...
AFTER ONE MORE DAY OF WIDESPREAD THUNDERSTORM ACTIVITY TODAY...AS A
UPPER LEVEL LOW CENTER MOVING INLAND INTO SOUTHERN CA AFFECTS OUR
REGION...A SIGNIFICANT DRYING TREND IS THEN EXPECTED TO BEGIN ON
MONDAY...UNDER SOUTHWESTERLY FLOW ALOFT...LIMITING STORM CHANCES TO
EASTERN ARIZONA THROUGH MIDWEEK. A GRADUAL RETURN OF STORM CHANCES
FROM EAST TO WEST IS THEN EXPECTED TO BEGIN BY THE END OF THE
WEEK...PERHAPS CONTINUING INTO THE UPCOMING WEEKEND.

&&

.DISCUSSION...
TODAY AND TONIGHT...
AFTER A QUIET START THIS MORNING...AS DRIER AIR ALOFT SPREAD IN FROM
THE SOUTH ACROSS THE REGION...ONE MORE BUSY AFTERNOON OF TS ACTIVITY
IS EXPECTED TO OCCUR TODAY BEFORE A SIGNIFICANT DRYING TREND TAKES
HOLD FROM MONDAY ONWARD INTO THE MIDDLE OF THIS WEEK. THE PARENT
UPPER LOW THAT BROUGHT THE MOISTURE SURGE INTO THE REGION THE LAST
FEW DAYS IS NOW MAKING ITS CLOSEST APPROACH AS IT MOVES SLOWLY
NORTHWARD INTO SOUTHERN CA. A WEAK VORT LOBE CAN BE SEEN ON WATER
VAPOR IMAGERY SLOWLY ROTATING NORTHWARD AROUND THE UPPER LOW CENTER
INTO SOUTHWEST AZ. LATEST NAM AND GFS FCST SOUNDINGS ARE SHOWING A
30KT SOUTHERLY JET MAX AT 500MB MOVING INTO SOUTHERN AZ THIS
AFTERNOON. THIS MODEST VERTICAL SHEAR...COMBINED WITH AMPLE
LOW-LEVEL MOISTURE...AND MODEST MUCAPES...IN THE 500-750 J/KG
RANGE...WILL LIKELY BE ENOUGH TO TRIGGER SCATTERED-NUMEROUS
THUNDERSTORMS THIS AFTERNOON ACROSS YUMA...LA PAZ...AND WESTERN
MARICOPA COUNTY...WITH SOMEWHAT LESS CHANCES ACROSS EASTERN MARICOPA
COUNTY. THE MAIN THREAT FROM THIS STORMS WILL BE STRONG WINDS AND
BRIEF HEAVY DOWNPOURS...SINCE THEY WILL TEND TO BE FASTER MOVING
THEN THE STORMS WE SAW YESTERDAY...WITH DECENT UPPER-LEVEL SHEAR
ENHANCING TS DOWNBURSTS. THE LATEST FEW RUNS OF THE HRRR ARE
INDICATING THAT MOST OF THE ACTIVITY ACROSS SW AND SOUTH-CENTRAL
ARIZONA WILL BE OCCURRING THIS AFTERNOON AND EARLY EVENING...WITH A
SHARP REDUCTION IN TS ACTIVITY BY LATE THIS EVENING ONCE THE VORT
LOBE PASSES TO OUR NORTH.

THE AREA OF GREATEST CONCERN TODAY CONTINUES TO BE SE CA...WHERE THE
COMBINATION OF DEEPER MOISTURE AND A MORE UNSTABLE AIRMASS CLOSER TO
THE UPPER LOW CENTER IS EXPECTED TO PRODUCE WIDESPREAD TS
DEVELOPMENT...WITH HEAVY RAIN AND FLOODING TO BE THE GREATEST
ISSUE...WITH RAINFALL AMOUNTS LOCALLY IN THE 1 TO 2 INCH RANGE
POSSIBLE...AND FLASH FLOODING/URBAN AND SMALL STREAM FLOODING. ALONG
WITH THE HEAVY RAIN AND EVEN SOME SMALL HAIL...THERE COULD ALSO BE
LOCALLY STRONG WINDS AS WET MICROBURSTS REACH THE SFC. TS ACTIVITY
OVER THIS REGION IS THEN EXPECTED TO CONTINUE INTO THE EARLY EVENING
HOURS BEFORE DIMINISHING AS THE UPPER LOW MOVES OFF TO THE NORTH.

MONDAY...
THE UPPER LOW CONTINUES MOVING NORTHWARD AND WEAKENS WITH TIME. ONE
LAST WAVE IS PROGGED TO TRACK ACROSS SOUTHEAST CALIFORNIA AND INTO
ARIZONA MONDAY BUT IT WEAKENS IN THE PROCESS. MEANWHILE...DRIER AIR
FILTERS INTO THE AREA. THUS POPS FOR MONDAY TREND DOWN...ESPECIALLY
OVER SOUTHEAST CALIFORNIA.

TUESDAY THROUGH SATURDAY...
DRY SOUTHWEST FLOW ALOFT WILL LEAD TO FURTHER DECLINE OF STORM
CHANCES WITH ONLY VERY SLIGHT CHANCES OVER THE HIGHER TERRAIN EAST
OF PHOENIX TUESDAY AND WEDNESDAY. FOR THE LATTER HALF OF THE
WEEK...BOTH GFS AND ECMWF DEPICT A MOIST ADVECTION TREND AND THUS AN
EAST TO WEST TREND OF SLIGHT CHANCE POPS OVER THE FORECAST
AREA...STOPPING SHORT OF THE LOWER COLORADO RIVER VALLEY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...

SKIES WILL REMAIN MOSTLY CLEAR THROUGH MUCH OF THE MORNING HOURS
BEFORE SCATTERED CU DEVELOPS AROUND NOON. WIND DIRECTIONS WILL SHIFT
TO A SOUTHERLY DIRECTION BY THE AFTERNOON AND GENERALLY STAY MOSTLY
SOUTH TO SOUTHWESTERLY UNTIL STORM OUTFLOWS AFFECT THE AREA.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM
LATE AFTERNOON THROUGH MID EVENING AND MAY IMPACT AREA TERMINALS FOR
A BRIEF TIME. THERE WILL BE THE POTENTIAL FOR STRONG GUSTY OUTFLOW
WINDS TODAY AS DRIER AIR AND STRONGER WINDS ALOFT MOVE INTO SOUTHERN
ARIZONA BY THIS AFTERNOON.

DUE TO LOWER CONFIDENCE IN STORM TIMING AND INTENSITY...WILL
CONTINUE TO MENTION JUST VCTS IN THE PHOENIX AREA TAFS...BEGINNING
AROUND 22Z. ONCE CONVECTION DEVELOPS AND STORMS START APPROACHING
THE TERMINALS...WE WILL UPDATE TAFS AND ADD APPROPRIATE TEMPO GROUPS
FOR THUNDER.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA......KIPL...AND KBLH...

UPPER LEVEL LOW OVER THE NORTHERN BAJA INTO FAR SOUTHERN CALIFORNIA
COAST WILL CONTINUE TO SUPPORT ISOLATED TO SCATTERED AND
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY EVENING. EXPECTING
THUNDERSTORM DEVELOPMENT AFTER 21Z...AND HAVE FAIRLY HIGH CONFIDENCE
OF AFFECTING AREA TERMINALS AT LEAST FOR A BRIEF TIME LATER THIS
AFTERNOON. STRONG GUSTY WINDS IN AND AROUND THUNDERSTORMS WILL BE
THE MAIN THREAT...AND VISIBILITY MAY BE BRIEFLY AND SHARPLY REDUCED
DUE TO LOCALLY HEAVY RAIN AND OR BLOWING DUST. THE UPPER LOW WILL
PULL OUT OF THE AREA THIS EVENING LEAVING CLEARING SKIES AND WEST TO
SOUTHWESTERLY WINDS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
A DRY START TO THE FORECAST PERIOD IS EXPECTED WITH ONLY SLIGHT
CHANCES OF STORMS CONFINED TO HIGHER TERRAIN AREAS NORTH AND EAST OF
PHOENIX. THIS DRY AIR WILL LIKELY LAST THROUGH THURSDAY AND
POTENTIALLY LONGER...RESULTING IN AFTERNOON MINIMUM HUMIDITY
VALUES IN THE TEENS. A GRADUAL INCREASE IN MOISTURE SHOULD BEGIN
EITHER FRIDAY OR SATURDAY ALLOWING FOR A CHANCE OF STORMS INTO THE
SOUTH-CENTRAL ARIZONA DESERTS. HIGH TEMPERATURES WILL BE RIGHT
AROUND NORMAL FOR THE ENTIRE PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...PERCHA/AJ
AVIATION....KUHLMAN/CB
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Aug 3, 5:46 AM MST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
546 AM MST SUN AUG 3 2014

AZZ020>028-CAZ030>033-041300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
546 AM MST SUN AUG 3 2014 /546 AM PDT SUN AUG 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

STORM CHANCES IMPROVE TODAY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA BUT DECLINE OVER SOUTH-CENTRAL ARIZONA...LESS SO OVER THE
HIGHER TERRAIN. IN FACT...BEST CHANCES ON THE LOWER DESERTS WILL BE
OVER SOUTHEAST CALIFORNIA. STORMS WILL BE ABLE TO PRODUCE BOTH STRONG
WINDS AND LOCALLY HEAVY RAIN. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND FLOODING. PRIME TIME WILL BE THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 3, 4:29 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
429 PM MST SUN AUG 3 2014

AZZ021-026-040015-
LA PAZ AZ-YUMA AZ-
429 PM MST SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 515 PM MST

AT 426 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES EAST OF KOFA WILDLIFE REFUGE...MOVING
NORTH AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   BRENDA...
   VICKSBURG JUNCTION...
   VICKSBURG...HARCUVAR AND SALOME...INTERSTATE HIGHWAY 10 BETWEEN
   QUARTZSITE AND THE MARICOPA COUNTY LINE...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3370 11437 3385 11356 3339 11347 3323 11420
TIME...MOT...LOC 2329Z 183DEG 35KT 3347 11381

WATERS
Special weather statement, Aug 3, 4:38 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
438 PM MST SUN AUG 3 2014

AZZ022-040015-
MARICOPA AZ-
438 PM MST SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 515 PM MST

AT 433 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TONOPAH...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  TONOPAH...
  INTERSTATE 10 NEAR WINTERSBURG AND TONOPAH...
  RURAL WESTERN MARICOPA COUNTY...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3380 11310 3383 11281 3344 11279 3343 11296
TIME...MOT...LOC 2338Z 173DEG 16KT 3350 11291

NOLTE
Special weather statement, Aug 3, 4:43 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
443 PM MST SUN AUG 3 2014

AZZ021-022-040045-
LA PAZ AZ-MARICOPA AZ-
443 PM MST SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 545 PM MST

AT 438 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 21 MILES SOUTHEAST OF WENDEN...MOVING NORTH AT 20
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   GLADDEN...
   INTERSTATE 10 AT THE MARICOPA AND LA PAZ COUNTY LINES...
   SALOME HIGHWAY...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3399 11357 3400 11303 3347 11298 3348 11349
TIME...MOT...LOC 2341Z 167DEG 17KT 3361 11332

NOLTE
Special weather statement, Aug 3, 5:04 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
504 PM MST SUN AUG 3 2014

AZZ022-040030-
MARICOPA AZ-
504 PM MST SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 530 PM MST

AT 457 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MORRISTOWN...MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WICKENBURG...
MORRISTOWN...US HIGHWAY 60 AND HIGHWAY 93 TO WICKENBURG...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 3395 11254 3380 11252 3376 11274 3400 11287
      3401 11274
TIME...MOT...LOC 0003Z 173DEG 20KT 3386 11265

NOLTE
Local storm report, Aug 3, 5:22 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
522 PM MST SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HEAVY RAIN       5 NE PARKER             34.18N 114.22W
08/03/2014  M0.60 INCH       LA PAZ             AZ   TRAINED SPOTTER

            0.60 INCHES IN 30 MINUTES. 30 TO 40 MPH WINDS.

&&

EVENT NUMBER PSR1400163

KINCAID
Special weather statement, Aug 3, 5:26 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
526 PM MST SUN AUG 3 2014

AZZ028-040200-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE...COOLIDGE...
AND FLORENCE
526 PM MST SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST PINAL COUNTY UNTIL
700 PM MST...

AT 520 PM SCATTERED THUNDERSTORM ACTIVITY WAS DEVELOPING ALONG A STORM
OUTFLOW BOUNDARY MOVING WEST TO EAST ACROSS NORTHWEST PINAL COUNTY.
THIS BOUNDARY WAS MOVING EAST AT 15 TO 25 MPH. THIS WILL GENERATE
AREAS OF BLOWING DUST WITH POSSIBLE VISIBILITY REDUCTION AS LOW AS 1
MILE IN THE THICKEST DUST. IN ADDITION...REDUCED VISIBILITIES DUE TO
BLOWING DUST ARE LIKELY IN THE VICINITY OF GUSTY STORM OUTFLOW WINDS.

AREAS AFFECTED INCLUDE BUT ARE NOT LIMITED TO
MARICOPA...STANFIELD...BAPCHULE...CASA GRANDE...INTERSTATE 8 AND
INTERSTATE 10. WATER FOR RAPIDLY CHANGING ROAD CONDITIONS.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:04 PM MSTSpecial Weather StatementPSR26 min
Aug 3, 5:20 PM MSTSevere Thunderstorm WarningPSRMaricopa25 min
Aug 3, 5:34 PM MSTAreal Flood AdvisoryPSRLa Paz116 min
Aug 3, 5:59 PM MSTSpecial Weather StatementPSRMaricopa61 min
Aug 3, 6:11 PM MSTSevere Thunderstorm WarningPSRMaricopa34 min
Aug 3, 8:21 PM MSTSpecial Weather StatementPSRPinal39 min
Aug 3, 8:34 PM MSTBlowing Dust AdvisoryPSR78 min

Nearby

Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.